MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)
Catalog Number C7415S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during a surgical procedure for meningioma, when ablating the tumor with c7415s cusa clarity 36khz curved extended microtip¿, the tip of the device snapped.Surgical time was not significantly extended due to product problem.There was the possibility of the product remaining in the patient's body; however, it was confirmed that no broken parts remained in the patient¿s body.Additional information subsequently received as follows: was an x-ray taken to assure no parts left in patient? if not, why not? unknown.What action taken after product problem occurred? (e.G.Replacement)? another product was used to complete the surgery.Patient outcome/status.Unknown if available, please provide us with the patient information.Unknown.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h11.The c7415s cusa clarity 36khz curved extended microtip¿ plus was not returned and no pictures were provided; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the issue reported by the customer could not be determined.However, the cusa clarity ifu lists the warnings and cautions that could be related to the reported condition: ¿ when the handpiece is powered on, contact of the tip with a hard surface (for example: a metal instrument, tray, staples, clips, instruments, and so on) may damage the tip of the handpiece.¿ to avoid injury or damage to equipment, place system in standby prior to changing tip or clearing a clog.¿ avoid excessive lateral loading of cusa clarity tips.This may result in injury to the patient and/or user, or equipment damage.¿ when testing the handpiece, do not allow the tip to come in contact with any person or object during tip activation.Contact may result in injury to the patient and/or user, or handpiece tip damage.¿to avoid product damage, always use the torque base to hold the handpiece while using the torque wrench to tighten or loosen the tip.Avoid over torqueing the tip.As a result, the root cause is most likely that one or more of the above warnings was not avoided.It was reported that it broke in the patient; however, any of these warnings could apply, since it could have been damaged in any of the aforementioned ways either prior to use in the patient or during use in the patient, then broken off ultimately in the patient.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: d9, e2, g3, g6, h2, h3, h6, h11.The cusa clarity 36khz curved extended microtip¿ plus (c7415s) was returned for evaluation: failure analysis - evaluation of the returned tip confirmed that it was fractured at the distal end.The cusa clarity ifu lists the warnings and cautions that could be related to the reported condition: when the handpiece is powered on, contact of the tip with a hard surface (for example: a metal instrument, tray, staples, clips, instruments, and so on) may damage the tip of the handpiece.To avoid injury or damage to equipment, place system in standby prior to changing tip or clearing a clog.Avoid excessive lateral loading of cusa clarity tips.This may result in injury to the patient and/or user, or equipment damage.When testing the handpiece, do not allow the tip to come in contact with any person or object during tip activation.Contact may result in injury to the patient and/or user, or handpiece tip damage.To avoid product damage, always use the torque base to hold the handpiece while using the torque wrench to tighten or loosen the tip.Avoid over torqueing the tip.Root cause - the root cause is most likely that one or more of the above warnings was not avoided.No manufacturing, workmanship, or material deficiency was identified for correction as a result of this complaint investigation.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22385342
Report Number3006697299-2025-00076
Device Sequence Number8700282
Product Code LFL
UDI-Device Identifier10381780126379
UDI-Public10381780126379
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7415S
Device Lot Number7446760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer08/04/2025
09/12/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/29/2025
09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown